MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210S-G0
Medical Device Problem Codes Insufficient Cooling (1130); Electrical /Electronic Property Problem (1198); Nonstandard Device (1420); Use of Device Problem (1670); Device Displays Incorrect Message (2591); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a procedure, the console did not start up and it displayed error codes 641, 302.13, and 202.11.The console was rebooted, but the error codes did not clear.There were no patient complications.However, the procedure was cancelled.This event is being reported for an aborted/cancelled procedure with a patient under anesthesia or sedation status is unknown.
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed a physical inspection of the console and replaced the defective chiller, since the console prompted error codes related.Thus, the event reported was confirmed.The fse also checked the output and cooling water flow rate and adjusted the console output.After that, the console was working within specifications.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that prior to a photo selective vaporization procedure for bladder stone, the console was started, but then the device was turned off in order to switch the power supply.After that the console did not start up and it displayed error codes 641, 302.13, and 202.11.The console was rebooted, but the error codes did not clear.There were no patient complications.However, the procedure was cancelled.This event is being reported for an aborted/cancelled procedure with a patient under anesthesia or sedation status is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed an inspection of the console and confirmed the error codes 641 (chiller serial not set), 302.13 (master control board hardware interlock bit) and error 202.11 (laser power supply hardware interlock), thus, confirming the reported event.The fse inspected the console and found a water leak, which was sealed.The chiller was replaced and the software reloaded, and the issue regarding the error codes was resolved.The console was working within specifications.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed an inspection of the console and confirmed the error codes 641 (chiller serial not set), 302.13 (master control board hardware interlock bit) and error 202.11 (laser power supply hardware interlock).The error codes were displayed due to a an electrical and software issue of the console; therefore, the reported event was confirmed.The fse inspected the console and found a water leak in the chiller, which was sealed.Normally, during the installation of the device, the chiller would be programmed, and the system recognize the chiller was in place.The error codes were associated with a software issue, since the chiller lose its profile information, and the system could not read the chiller, and that lead to the errors.The fse reinstalled the profile information of the chiller and the issue was solved.However, the day after that, the profile information of the chiller was missing again.The fse checked the chiller and found an electrical issue causing the information lost.The chiller was replaced and the issue regarding the error codes was resolved.The console was working within specifications and passed the functional and electrical safety tests.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Additional Manufacturer Narrative
The laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed an inspection of the console and confirmed the error codes 641 (chiller serial not set), 302.13 (master control board hardware interlock bit) and error 202.11 (laser power supply hardware interlock).The error codes were displayed due to a an electrical and software issue of the console; therefore, the reported event was confirmed.The fse inspected the console and found a water leak in the chiller, which was sealed.Normally, during the installation of the device, the chiller would be programmed, and the system recognize the chiller was in place.The error codes were associated with a software issue, since the chiller lose its profile information, and the system could not read the chiller, and that lead to the errors.The fse reinstalled the profile information of the chiller and the issue was solved.However, the day after that, the profile information of the chiller was missing again.The fse checked the chiller and found an electrical issue causing the information lost.The chiller was replaced and the issue regarding the error codes was resolved.The console was working within specifications and passed the functional and electrical safety tests.The chiller was returned and analyzed.The visual and functional testing were performed, and the chiller passed both tests successfully.It was suggested that the most likely reason for the previous failure, was due to software glitch that trigger the missing information of the serial number fault.Based on analysis and the information available; a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19711205
Report Number2124215-2024-41471
Device Sequence Number20984800
Product Code GEX
UDI-Device Identifier08714729979135
UDI-Public08714729979135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210S-G0
Device Catalogue Number0010-0210S-G0
Device Lot NumberXPS62021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/22/2024
10/14/2024
01/23/2025
02/05/2026
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/14/2024
11/04/2024
02/11/2025
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown